Article Text

Download PDFPDF
Quaternion of paraquat poisoning: icterus, oral ulceration, acute respiratory and renal failure
  1. Navneet Arora,
  2. Deba Prasad Dhibar
  1. Internal Medicine, Post Graduate Institute of Medical Education and Research, Chandigarh, Union Territories, India
  1. Correspondence to Dr Deba Prasad Dhibar, Internal Medicine, Post Graduate Institute of Medical Education and Research, Chandigarh 160012, India; drdeba_prasad{at}yahoo.co.in

Statistics from Altmetric.com

A 63-year-old man presented at emergency for shortness of breath associated with jaundice, oral ulceration, odynophagia and oliguria following accidental ingestion of paraquat 7 days prior. He had no previously known comorbidities. Clinically he had tachycardia (114/min), tachypnoea (34/min), low oxygen saturation (SpO2 66%), icterus and ulceration over the tongue (figure 1). On evaluation, he had acute hepatitis (SGOT 120 U/L, SGPT 252 U/L, bilirubin 18.9 mg/dL), renal failure (urea 224 mg/dL, creatinine 4.4 …

View Full Text

Footnotes

  • Contributors NA: manuscript writing and patient management. DPD: manuscript supervision and patient management.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.